MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS
Model Number 107801
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Stenosis (2263); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4: patient weight was requested but not yet provided by the hospital.Section d4: the expiration and manufacturing date was not determined and will be available after the manufacturer¿s investigation is complete.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient had a narrowing of the outflow graft.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported narrowing of the outflow graft could not be confirmed through this evaluation.Multiple attempts were made to obtain additional information regarding the reported event; however, no further information was provided by the customer.The patient remains ongoing on heartmate ii left ventricular assist system, serial number (b)(6).No further related events have been reported at this time.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii left ventricular assist system (lvas) instructions for use (ifu), rev.B is currently available.Section 5 of the ifu, ¿surgical procedures¿, outlines considerations for pump placement and provides instructions regarding the preparation, installation, and orientation of the sealed outflow graft.This section instructs the user to verify that the graft is not twisted or kinked by checking the position of the black line on the graft above and below the bend relief and ensuring that the line is straight.Additionally, this section cautions that the sealed outflow graft must not be kinked or positioned where it could abrade against a pump component or body structure.The current revision of the ifu can be found on the eifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23383232
Report Number2916596-2025-06871
Device Sequence Number18322375
Product Code DSQ
UDI-Device Identifier00813024011996
UDI-Public(01)00813024011996(17)180531
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2018
Device Model Number107801
Device Catalogue Number107801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexMale